Evidence map›Paper›PMID 35244984›Full record

ArticleClinical and translational science2022

Emergency department admissions induced by drug-drug interactions in the elderly: A cross-sectional study.

Louis Letinier, Iris Pujade, Perrine Duthoit, Grégoire Evrard, Francesco Salvo, Cédric Gil-Jardine, Antoine Pariente

Open access · goldAbstract read
In one paragraph

Article in Clinical and translational science, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 13 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
13citing papers in PubMed, 1 pooled it
2.3field-weighted citation impact, top 13% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

13 citing papers in PubMed, 1 synthesis or guideline pooled it, 17 citations in OpenAlex.

  1. Pooled it
  2. Article
  3. Article
  4. Review
  5. Article
  6. Review
  7. Article
  8. Article
  9. Article
  10. Article
  11. Article
  12. Article
  13. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors at 1 institution in 1 country.

Louis LetinierINSERM, BPH, U1219, Team Pharmacoepidemiology, Univ. Bordeaux, Bordeaux, France.ORCID 0000-0001-5082-4866
Iris PujadeINSERM, BPH, U1219, Team Pharmacoepidemiology, Univ. Bordeaux, Bordeaux, France.
Perrine DuthoitEmergency Department for Adults, Bordeaux University Hospital, Bordeaux, France.
Grégoire EvrardEmergency Department for Adults, Bordeaux University Hospital, Bordeaux, France.
Francesco SalvoINSERM, BPH, U1219, Team Pharmacoepidemiology, Univ. Bordeaux, Bordeaux, France.
Cédric Gil-JardineEmergency Department for Adults, Bordeaux University Hospital, Bordeaux, France.
Antoine ParienteINSERM, BPH, U1219, Team Pharmacoepidemiology, Univ. Bordeaux, Bordeaux, France.
Université de Bordeaux · FR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

The elderly people are increasingly exposed to polymedication and therefore to the risks of drug-drug interactions (DDIs). However, there are few data available on the clinical consequences of these drug combinations. We investigated the impact of the various DDIs classified as severe in terms of emergency admissions in the elderly. A cross-sectional study was conducted using information from the emergency department admissions of Bordeaux University Hospital between September 2016 and August 2017. Events of interest were frequency of concomitant uses of interacting drugs that are contraindicated or warned against and frequency of emergency admissions due to contraindicated or warned against concomitant uses of interacting drugs. Five thousand, eight hundred sixty (5860) admissions to the emergency department were analyzed. A total of 375 (6.4%) contraindicated or warned against concomitant uses were identified, including 163 contraindicated (43.5%) and 212 warned against (56.5%). Reason for admission appeared likely related to the underlying DDI in 58 cases. Within these, 36 admissions were assessed as probably due to a DDI (0.6% of hospitalizations) and 22 as certainly (0.4% of hospitalizations). Of these, there were 24 (45%) admissions related to a long QT syndrome (LQTS), nine (16%) related to a drug overdose, and eight (14%) related to a hemorrhage. An antidepressant was involved in 22 of the 24 cases of LQTS. Seven of the eight cases of hemorrhage involved the antithrombotic agents / non-steroidal anti-inflammatory drugs combination. Elderly patients admitted to emergency departments are particularly exposed to high-risk potential DDIs. These drug combinations lead mainly to LQTS and involve certain antidepressants.

Indexed as

Drug-Related Side Effects and Adverse ReactionsLong QT SyndromeAgedAntidepressive AgentsCross-Sectional StudiesDrug CombinationsDrug InteractionsEmergency Service, HospitalHospitalizationHumansAntidepressive AgentsDrug Combinations

Identifiers

PMID35244984
PMCPMC9199869
OpenAlexW4214913135

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.